Couldn't find what you looking for?

TRY OUR SEARCH!

I have DM1 and I have recently split my lantus twice a day because I was having high BG at the end of the afternoon, the last 4 hours before the next injection. I’ve tried to correct with bolus of rapid acting but I finished up having more night hypos! So now I’m on Lantus twice a day 10U at 8am/8pm and still sometimes I have high BG. And normally twice a day! So it is very strange (to me) this Blood Glucose Reading! I’ve changed it to be completely covered, but instead of once a day, now I have twice a day hyperglycemia (I must say not so high as before), and instead of night hypo’s now I wake up with very high values! Help me to understand this please!

Loading...

Hello! What you are experiencing is very logical and it happens to lots of people just after splitting and I will explain to you why this happens. Before you used to inject 20 U that would last for 20 hours and in the last 4 hours you were not cover any more. Now what happens is more or less the same. Both injections you are taking are covering a period of 20 hours which means that the last 4 hours (from 16.00pm-20.00pm and from 4am-8am) you have just the action of one dose of 10U. So what you have to do is talk to your nurse how can you prevent these hyperglycemia, she will probably talk to you about playing with the rapid acting insulin to help you here or/and maybe putting the dose a little bit higher. Some patients also prefer to change the time they inject to 12am/12pm, to avoid high values in the night (the hyperglycemia would be then more evident from 8-12 (am and pm) making it easier to be corrected. I hope you can understand now what’s happening!

Reply

Loading...

HI!  I would say that you should take your lantus in one dose at night or after breakfast.  Lantus is designed to work for 24 hours so you wouldn't benefit from holding off to do two doses a day.  If you find you are having high blood sugars after meals, you may need mixed or rapid insulin to take care of those.  You should record your blood sugars and show them to your doctor.  Your healthcare professional will be able to advise you when to administer the medications so that you have the best control.

Reply

Loading...